×

zbMATH — the first resource for mathematics

Cohomology of desingularization of moduli space of vector bundles. (English) Zbl 0702.14007
Let X be a smooth projective non-hyperelliptic curve of genus \(g\geq 3\) over \({\mathbb{C}}\), and let \(M_ 0\) be the moduli space of rank 2 semistable vector bundles on X with trivial determinant. The aim of this paper is to show that \(H^ 3(M'_ 0,{\mathbb{Z}})\) is a free group of rank \(2g,\) where \(M'_ 0\) is the canonical desingularization of \(M_ 0\) constructed by Narasimhan and Ramanan [cf. M. S. Narasimhan and S. Ramanan, “Geometry of Hecke cycles. I” in C. P. Ramanujam, A tribute, Collect. Publ. of C. P. Ramanujam and Pap. in his Mem., TATA Inst. Fund. Res. Stud. Math. 8, 291-345 (1978; Zbl 0427.14002)].
The motivation of this result comes from the fact that it is known that \(M_ 0\) is unirational, but it is unknown whether \(M_ 0\) is rational or not. On the other hand, the torsion subgroup of \(H^ 3(M'_ 0,{\mathbb{Z}})\) (which is a birational invariant) is of interest to distinguish between the rationality and non-rationality of \(M'_ 0\).
Reviewer: L.Bădescu

MSC:
14D20 Algebraic moduli problems, moduli of vector bundles
14F45 Topological properties in algebraic geometry
14M20 Rational and unirational varieties
14E15 Global theory and resolution of singularities (algebro-geometric aspects)
14H10 Families, moduli of curves (algebraic)
14F05 Sheaves, derived categories of sheaves, etc. (MSC2010)
PDF BibTeX XML Cite
Full Text: Numdam EuDML
References:
[1] M. Artin and D. Mumford : Some elementary examples of unirational varieties which are non-rational . Proc. London Math. Soc. 25 (1972) 75-92. · Zbl 0244.14017 · doi:10.1112/plms/s3-25.1.75
[2] M.F. Atiyah and R. Bott : The Yang-Mills equations over Riemann surfaces . Phil. Trans. R. Soc. Lond. A308 (1982) 523-615. · Zbl 0509.14014 · doi:10.1098/rsta.1983.0017
[3] M.S. Narasimhan and S. Ramanan : Moduli of vector bundles on a compact Riemann surface . Ann of Math. 89 (1969) 19-51. · Zbl 0186.54902 · doi:10.2307/1970807
[4] M.S. Narasimhan and S. Ramanan : Deformations of the moduli space of vector bundles over an algebraic curve . Ann. of Math. 101 (1975) 391-417. · Zbl 0314.14004 · doi:10.2307/1970933 · eudml:162339
[5] M.S. Narasimhan and S. Ramanan : Geometry of Hecke cycles-I . In: C.P. Ramanujam - A Tribute. Studies in Mathematics , No. 8. TIFR, Bombay (1978). · Zbl 0427.14002
[6] N. Nitsure : Topology of conic bundles . J. London Math. Soc. (2) 35 (1987) 18-28. · Zbl 0668.14013 · doi:10.1112/jlms/s2-35.1.18
[7] E.H. Spanier : The homology of Kummer manifolds . Proc. Amer. Math. Soc. 7 (1956) 155-160. · Zbl 0070.18105 · doi:10.2307/2033261
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.